Alabama, 2006

Damaging Wind in Alabama, July 2, 2006

July 2, 2006 · NWS HUN · 1 event in 1 county or zone

An isolated severe thunderstorm produced localized damaging winds and very heavy rainfall. 05 inches of rainfall in thirty minutes was received with this storm in Albertville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

An isolated severe thunderstorm produced localized damaging winds and very heavy rainfall. A report of 2.05 inches of rainfall in thirty minutes was received with this storm in Albertville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 2, 1:02 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 2, 1:02 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
202 PM CDT SUN JUL 2 2006

.DISCUSSION...
CU FIELD IS BEGINNING TO FORM WITH A FEW ISOLATED SHRA/TSRA OVER
OUR AREA. BASED ON STLT...BEST CHANCE OF ISOLATED SHRA/TSRA WOULD
BE EAST OF THE HUN AREA...BUT CANT RULE OUT A FEW OVER NW AL AS WELL.
WILL GO AHEAD AND MENTION ISOLATED SHRA/TSRA FOR THIS EVENING.
TEMPS ARE IN THE MID 90S WITH DEWPOINTS ARND 60. ONE GOOD THING IS WITH
DEWPOINTS ARND 60...THIS IS KEEPING HEAT INDICES OUT OF ANY HEAT
ADVISORIES.

OTHERWISE...HIGH PRESSURE CONTINUES TO DOMINATE MOST OF THE SERN
US. THIS AREA OF HIGH PRESSURE WILL SLOWLY MOVE EAST OVER THE
NEXT COUPLE OF DAYS. ATTM MONDAY NIGHT/TUESDAY LOOKS TO BE THE BEST
TIME FOR A DECENT RETURN FLOW ACROSS THE AREA. THINKING THAT
MONDAY WILL BE ABOUT THE SAME AS TODAY...HOT WITH AN ISOLATED
CHANCE OF SHRA/TSRA DURING THE AFTN AND EVENING. DONT SEE ANY REAL
DEFINITE TRIGGERS TO KICK OFF ANY WIDESPREAD PCPN ON MONDAY. BY
TUESDAY...RETURN FLOW/INCREASE LOW LEVEL MOISTURE SHOULD BE ENOUGH
GET A LITTLE MORE COVERAGE WITH SHRA/TSRA.

WEDNESDAY/THURSDAY...LOOKING MORE LIKE A CDFNT WILL BEGIN TO
APPROACH THE CWA ON WEDNESDAY AND PAST THROUGH THE CWA BY THURSDAY
AFTN. WILL KEEP CURRENT POPS AS IS FOR NOW.

FRIDAY THROUGH SUNDAY...LOOKS LIKE A FAIRLY NICE FEW DAYS WITH
LOWER HUMIDITIES AND AFTN HIGHS 85 TO 90...BUT NO PCPN. HOPEFULLY
WE WILL GET A GOOD COVERAGE OF RAIN DURING THE WEDNESDAY/THURSDAY
TIMEFRAME TO PUT BACK MUCH NEEDED SOIL MOISTURE.

FIRE WEATHER...CONTINUE CAUTION WITH ANY OUTDOOR BURNING/FIREWORKS
AS LITTLE OR NO RAIN EXPECTED THROUGH THE HOLIDAY PERIOD. ONLY
EXPECTING ISOLATED SHRA/TSRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    70  97  70  95 /  10  10  10  20
SHOALS        71  98  71  96 /  10  10  10  20
CULLMAN       71  97  71  96 /  10  10  10  20
FAYETTEVILLE  68  96  69  94 /  10  10  10  20
ALBERTVILLE   71  98  71  96 /  10  10  10  20
FORT PAYNE    68  96  69  94 /  10  10  10  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, Jul 2, 2:04 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CDT SUN JUL 2 2006

ALZ001>010-016-TNZ076-096-097-030200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
304 PM CDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

A FEW ISOLATED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING...BUT NO SEVERE WEATHER IS EXPECTED. IN STRONGER STORMS...
BRIEF HEAVY RAIN...CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE
POSSIBLE.

OTHERWISE...CAUTION IS ADVISED FOR ANY OUTDOOR BURNING TODAY DUE TO
CONTINUED DRY CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE BEGINNING
OF THE WEEK. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
FOR THE MIDDLE OF THE WEEK AS A FRONTAL SYSTEM MOVES ACROSS
THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

24/27/07

In the hours before

Special weather statement, Jul 2, 11:57 AM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1257 PM CDT SUN JUL 2 2006

ALZ009-TNZ097-021845-
FRANKLIN-JACKSON-
1257 PM CDT SUN JUL 2 2006

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN AND EXTREME
NORTHERN JACKSON COUNTIES UNTIL 145 PM CDT...

AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES EAST OF HUNTLAND...OR 11 MILES SOUTH OF
WINCHESTER...MOVING EAST AT 5 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...JERICHO AND SHERWOOD.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, Jul 2, 12:20 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CDT SUN JUL 2 2006

ALZ010-021845-
DE KALB-
120 PM CDT SUN JUL 2 2006

...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 145 PM CDT...

AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAINSVILLE. THIS STORM WAS NEARLY
STATIONARY.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...RAINSVILLE AND SYLVANIA.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC/MP
Special weather statement, Jul 2, 1:19 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
219 PM CDT SUN JUL 2 2006

ALZ010-022000-
DE KALB-
219 PM CDT SUN JUL 2 2006

...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 300 PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IDER...OR 17 MILES NORTHEAST OF FORT
PAYNE...MOVING WEST AT 5 MPH.

WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...SULPHER SPRINGS...VALLEY
HEAD...HAMMONDVILLE...IDER...BEATY CROSSROADS...HENAGAR.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

BCC
Special weather statement, Jul 2, 2:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
344 PM CDT SUN JUL 2 2006

ALZ008-022115-
MARSHALL-
344 PM CDT SUN JUL 2 2006

...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 415 PM CDT...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALBERTVILLE. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HIGH POINT.
  HUSTLEVILLE.
  ALBERTVILLE.
  MCVILLE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA

The radar

The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
July 2, 3:15 PM CST
Where
Marshall County, 1 mi SW of Albertville
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
34.250, -86.233

Large tree limbs were broken off due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521882.